Thunderstorm Wind, Sedgwick
- When
- July 19, 3:35 PM CST
- Where
- Sedgwick County, Wichita
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.700, -97.333
Occurred at Central/Edgemoor intersection.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jul 19, 2:31 PM CST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 331 PM CDT TUE JUL 19 2005 .DISCUSSION... THIS EVENING: COMBO OF OUTFLOW BOUNDARY, RESIDUAL MOISTURE, AND UNRESOLVED VORTICITY MAXIMUM MOVING NE OUT OF OK, WILL MAKE PROBABILITY OF PRECIPITATION TRICKY. ANTICIPATE BEST CHANCE WILL BE ACROSS SOUTH CENTRAL/SOUTHEAST KS, IN THE DEEPER MOISTURE, ESPECIALLY WHERE MOISTURE FLUX CONVERGENCE IS MAXIMIZED. INSTABILITY RATHER IMPRESSIVE GIVEN SURFACE DEW POINTS IN THE LOWER/MIDDLE 70S. RELATIVELY WEAK WIND SHEAR WILL PRECLUDE ANY ORGANIZED SEVERE WEATHER THREAT, HOWEVER SOME THREAT OF WIND POTENTIAL ON THUNDERSTORM COLLAPSE POSSIBLE. OVERNIGHT-WED MORNING: CONCERNED ABOUT NORTH/SOUTH MIDDLE LEVEL MOISTURE/THERMAL GRADIENT ACROSS KS/NEB. WHILE GRADIENT IS NOT AS TIGHT NOR IS FLOW AS STRONG, STILL BELIEVE POTENTIAL EXISTS FOR ISOLATED/SCATTERED THUNDERSTORMS TO DEVELOP AROUND SUNRISE. ALSO AIDING POTENTIAL IS TRAIN OF WEAK RIPPLES IN WATER VAPOR LOOP MOVING THROUGH FASTER FLOW JUST NORTH OF AREA. BOTH GLOBAL FORECAST SYSTEM MODEL/NAM HINTED AT VORTICITY MAXIMUM MOVING SOUTHEAST 1200 UTC-1800 UTC ACROSS AREA. NORMALLY NOT INCLINED TO PUT A LOT OF CONFIDENCE IN SUCH A WEAK VORTMAX IN WEAK FLOW...BUT VERY GOOD AGREEMENT MAKES IT WORTH CONSIDERATION.CONSENSUS WAS TO STAY BELOW 15 PROBABILITY OF PRECIPITATION...BUT HAVE OPTED TO INCLUDE ISOLATED THUNDERSTORMS IN GRIDS FOR AREA ROUGHLY NORTHWEST OF A LINE FROM HUT-SLN. WED AFTER-MON: MAIN FOCUS THIS PERIOD IS ON THE HEAT...WITH INCREASING MIDDLE LEVEL TEMPERATURES LIKELY CAPPING ANY POTENTIAL CONVECTION. GOOD AGREEMENT BETWEEN MEDIUM RANGE MODELS WITH WARM TEMPERATURES UNDER UPPER RIDGE. WOULD NORMALLY ANTICIPATE WARMEST TEMPERATURES IN WEST/NORTHWEST WITH GOOD SOUTH-SOUTH WEST SURFACE WINDS AND TYPICALLY THE 1000-850 MILLIBAR THICKNESSES WOULD BE HARD TO BEAT FOR MAXES. HOWEVER LATEST 1000-850 MILLIBAR THICKNESSES SHOW LARGEST VALUES ACROSS TOP/EAX FORECAST AREAS WITH LOWER VALUES TO WEST/SOUTH AND OVERALL VALUES A BIT LOWER THAN 850MB TEMPERATURES WOULD SUGGEST. THROW IN WARM BIAS OF GLOBAL FORECAST SYSTEM MODEL MODEL OUTPUT STATISTICS WITH LAST WARMUP, ALL POINTS TO MORE UNCERTAINTY THAN USUAL GIVEN VERY GOOD GIVEN MODEL AGREEMENT. ONLY MINOR TWEAKS TO GOING FORECAST WHICH REPRESENTS A GOOD MIDDLE GROUND. IF 850MB TEMPERATURES ARE RIGHT, FORECAST COULD BE SEVERAL DEGREE WARMER THAN CURRENTLY FORECAST. MON NIGHT-TUE: GLOBAL FORECAST SYSTEM MODEL FORECASTS THE SURFACE FRONT TO MOVE INTO THE AREA LATE MON NIGHT AND ACROSS MUCH OF FORECAST AREA ON TUE. AT THIS POINT, INTRODUCED SMALL PROBABILITY OF PRECIPITATION ACROSS NORTHWEST THIRD OF FORECAST AREA, MAINLY FOR CONSENSUS. RATHER SCEPTICAL ABOUT TIMING OF RELATIVELY WEAK FRONT THIS TIME OF YEAR...WITH MUCH DEPENDENT ON AMOUNT OF CONVECTION EACH NIGHT. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 100 74 102 / 20 10 10 10 HUTCHINSON 74 101 74 102 / 20 10 10 10 NEWTON 74 100 74 102 / 20 10 10 10 ELDORADO 74 99 74 102 / 20 5 10 10 WINFIELD-KWLD 74 100 75 102 / 20 5 5 10 RUSSELL 73 103 73 103 / 10 10 10 10 GREAT BEND 74 102 74 102 / 20 10 10 10 SALINA 75 102 75 103 / 20 10 10 10 MCPHERSON 74 101 74 102 / 20 10 10 10 COFFEYVILLE 74 98 75 99 / 20 5 5 5 CHANUTE 73 97 74 98 / 20 5 5 10 IOLA 72 97 74 98 / 20 5 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. && HOWERTON/
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 245 PM CDT TUE JUL 19 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-201200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 245 PM CDT TUE JUL 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL LINGER THROUGHOUT MUCH OF THE DAY ACROSS CENTRAL, SOUTH CENTRAL AND SOUTHEAST KANSAS. A FEW STRONG STORMS WILL BE POSSIBLE, BUT SEVERE WEATHER IS NOT ANTICIPATED. SINCE ANY STORM THAT DEVELOPS WILL BE SLOW MOVING, SOME LOCALIZED FLOODING MAY ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AFTERNOON HEAT INDICES WEDNESDAY THROUGH MONDAY WILL REACH 100 TO 105 DEGREES. ANYONE WITH OUTDOOR ACTIVITIES WILL NEED TO DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM KLEINSASSER/LAWSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 410 PM CDT TUE JUL 19 2005 KSZ083-192145- SEDGWICK- 410 PM CDT TUE JUL 19 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SEDGWICK COUNTY... AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DOWNTOWN WICHITA. THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM AS IT REMAINS NEARLY STATIONARY ACROSS THE CITY OF WICHITA. VERY HEAVY RAINFALL WITH AMOUNTS OF ONE TO TWO INCHES CAN BE EXPECTED AS WELL, WHICH WILL CAUSE MINOR FLOODING. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
The Wichita radar (KICT), 11 km away, was scanning. The volume nearest the first event began at 21:30 UTC.
2 thunderstorm wind. Local standard time, as filed.
Occurred at Central/Edgemoor intersection.
Occurred at I-135/Hydraulic interchange.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457845, 5457844.